Kentucky, 2004

Hail in Kentucky, May 10, 2004

May 10, 2004 · NWS PAH · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 1:40 PM CST, 6 hours 45 minutes earlier.

Area forecast discussion, May 10, 1:40 PM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT MON MAY 10 2004

.DISCUSSION...

LATEST KPAH 88D SHOWS CONVECTION FIRING IN DIURNALLY DESTABILIZING
ATMOSPHERE...ESP IN TOPOGRAPHICALLY FAVORABLE CROWLEYS RIDGE AREA.
VISIBLE IMAGERY SHOWS BEST MOISTURE CONVERGENCE IN LAPS DEPICTED
MOST UNSTABLE/MOIST TONGUE INTO SEMO BOOTHEEL. HOWEVER...PER
SWODY1...GEN RISK TSMS ARE MAINLY WHAT IS EXPECTED OF THE DIURNAL
AND WAA VARIETY...WITH OTHER ENVIRONMENTAL ENHANCERS NOT EVIDENT TO
SUPPORT THE LONGER LIVED UPDRAFTS FOR SUSTAINED SVR WX. THAT
SAID...THERE IS ENOUGH WAA AND INSTABILITY THAT MODELS DRAG EVEN
PAST DIURNALLY FAVORABLE TIME INTO THE NIGHT THAT WE WL RETAIN AT
LEAST A MENTIONABLE POP THRU TONIGHT.

THE MID TERM FORECAST STRATEGY WL REMAIN THE SAME WITH THE 12Z
MODELS NOT OFFERING A CLEAR DIRECTION BEYOND THEIR PREVIOUS
SOLUTIONS...IE MAINTAINING A NEAR DAILY CHC POP THRU THE WEEK. NEW
MODELS STILL SPIKING POPS THU AND FRI AS FRONT APPROACHES...SO WELL
KEEP THIS PERSISTENCE STRATEGY GOING TOO.

EXTENDED RANGE MRF FLIP-FLOPS AGAIN...NOW BRINGING AFOREMENTIONED FRONT
THRU NEXT WEEKEND...ALTHOUGH HINTING AT A STALL IN SRN CWA OR JUST
TO THE SOUTH. THEREFORE WE WL HEDGE THE FORECAST IN THAT
DIRECTION...BUT W/SUCH LOW CONFIDENCE WE WL ONLY TAKE A STEP
APPROACH AND DEFINITELY NOT BUY IT ALL THE WAY YET.

RELATIVE TO MOS AND TEMPS...WE WL REMAIN BLO MOS OUTPUT POPS THIS
WEEK...AND THEREFORE HAVE A GREATER DIURNAL TEMP RANGE. THEN THIS
WEEKEND...WE ONLY STEP IN THE DIRECTION OF THE NEWEST MRF...SO WELL
LIKEWISE DIFFER JUST A FEW ACCORDINGLY ON TEMPS AND POPS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

HUMPHREY
Hazardous weather outlook, May 10, 2:52 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT MON MAY 10 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
352 PM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
OVER THE ENTIRE FOUR STATE AREA. LATE THIS AFTERNOON AND EARLY THIS
EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY
SOUTHEAST MISSOURI. THE PRIMARY HAZARD WILL BE MARGINALLY SEVERE
HAIL...AND LOCAL WIND GUSTS TO 60 MPH. IN ADDITION...THE RELATIVELY
SLOW MOVEMENT OF THE STORMS MAY RESULT IN LOCALLY HEAVY RAIN.
OVERNIGHT...THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS NEARLY EACH DAY. THE BEST CHANCE
OF THUNDERSTORMS WILL BE THURSDAY AND FRIDAY...WHEN AN APPROACHING
FRONTAL BOUNDARY MAY HELP FOCUS CONVECTIVE ACTIVITY. ALSO...THE DAILY
CHANCE WILL BE MAXIMIZED DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...WHEN THE PEAK HEATING OF THE DAY MAY HELP INITIATE
CONVECTION.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED IN SOUTHEAST MISSOURI THIS
EVENING.

In the hours before

Special weather statement, May 10, 3:45 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT MON MAY 10 2004

MOZ110>112-114-102215-
MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO-
445 PM CDT MON MAY 10 2004

AT 445 PM...PADUCAH DOPPLER RADAR DETECTED A STRONG THUNDERSTORM
JUST NORTHWEST OF NEW MADRID AND THE LILBOURN AREA...MOVING NORTHEAST
AT 20 MPH. THE STORM SHOULD PASS JUST NORTH OF NEW MADRID THROUGH 515
PM. THE STORM MAY PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND
GUSTS 30 TO 40 MPH.
Special weather statement, May 10, 4:43 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
543 PM CDT MON MAY 10 2004

KYZ001-002-006-102320-
FULTON KY-GRAVES KY-HICKMAN KY-
543 PM CDT MON MAY 10 2004

AT 543 PM...PADUCAH DOPPLER RADAR DETECTED A STRONG THUNDERSTORM
CLUSTER JUST SOUTHWEST OF FULTON KENTUCKY. THE STORMS WERE MOVING
NORTHEAST AT 20 MPH. AS THE STORMS PASS THROUGH THE FULTON AREA
THROUGH 620 PM...VERY HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE
EXPECTED. THE STORMS MAY ALSO PRODUCE SMALL HAIL...AND GUSTY WIND.
Special weather statement, May 10, 5:22 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT MON MAY 10 2004

MOZ100-110010-
WAYNE MO-
622 PM CDT MON MAY 10 2004

AT 622 PM...PADUCAH DOPPLER RADAR DETECTED A RAPIDLY INTENSIFYING
THUNDERSTORM OVER SOUTHERN WAYNE COUNTY MISSOURI...JUST EAST OF
WILLIAMSVILLE. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THE
STRONGEST PART OF THIS STORM WILL PASS OVER THE WESTERN PART OF
LAKE WAPPAPELLO BETWEEN 625 PM AND 640 PM...AND MAY PRODUCE UP TO 1/2
INCH DIAMETER HAIL...AND GUSTY WINDS. IT WILL PRODUCE DANGEROUS
LIGHTNING AND VERY HEAVY RAIN. THE STORM SHOULD PASS NEAR OR JUST
EAST OF GREENVILLE THROUGH 650 PM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, McLean

When
May 10, 8:25 PM CST
Where
McLean County, Livermore
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.483, -87.133

Nickel-size hail was reported.

Hail, McLean

When
May 10, 8:41 PM CST
Where
McLean County, Livermore
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.483, -87.133

A few of the hailstones were up to 1 inch in diameter. A National Weather Service co-operative observer reported the hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399211, 5399210.